AF Association
14,708 members17,662 posts

Curious as to what medications y'all use

I was recently put on corlanor ( i know its ivabradine), i have tried beta blockers in the past and they gave me terrible side effects. Unfortunately even with the well received feedback on corlanor, my side effects were too much for me to handle no matter the relief it gave my heart. It made me feel bloated even if i only ate a small portion of food, the i would be nauseas and unfortunately this medication needs to be taken with food, which i could no longer eat meals more than one time a day. I am curious to hear what medications y'all are taking and how well your bodies are coping with side effects, if i cant find a medication my body can tolerate i believe i will have to have a sinal node ablation to the point of having a pacemaker put in, being 24, i don't mind that possibility but would like to avoid getting 4 to 7 more in my lifetime. I have an apt with my ep next monday, but i'm apprehensive on trying more medications.

11 Replies
oldestnewest

Corlanor is Ivabradine which apparently is a rate control drug from the description but I have not heard of its use here in UK. Internet says it is often used in heart failure patients but that it should be combined with a beta blocker.

There are rhythm control drugs such as flecainide or propafanone or even dronadarone which may suit better but best discuss with your EP as we are not medically trained nor should advise on what drugs to take. Maybe best to also discuss ablation (Pulmonary vein isolation) as a life time of drugs is not great at your age and pace and ablate a little final.

Go to our main website AF Association and read till you drop so you are prepared before your appointment.

Reply

I had an ablation but i have ist and it would require fully ablating my pacemaker

Reply

ist?

Reply

Inappropriate sinus tachycardia.

Reply

thanks

Reply

Not what you asked, but I wonder if you see a possibility of living with IST for a while, to explore non surgical or pharmacological options. As you say, with your expected life span of another 80 years, serial pacemakers would be intrusive.

Not that I know whether lifestyle changes would help though I imagine further THC would be risky. Has overactive thyroid been excluded?

IST is a benign condition, aggressive SN ablation is more successful but carries a greater risk of a PPM.

How long before you know how successful the partial ablation,has been?

Do you see any possibility of soldiering on for a few years yet without further interventions. More successful and less damaging alternatives may come along, skills improve and technology improve.

onlinejacc.org/content/61/8...

Edit: this reply was wrongly posted in Nichyr’s post 2 days ago. Sorry for the confusion.

3 likes
Reply

Sorry to have messed up your latest 2 threads. I have now pasted the original here, while leaving the original and your replies.

I was not meaning to belittle your symptoms, the author of the article that I linked earlier uses benign in the medical sense in the first paragraph.

The article is clear and comprehensive. It’s worth a read.

Was POTS mentioned in your work up?

Still think weed and cardiac rhythm problems are not a good mix long term.

2 likes
Reply

I don’t take any meds - it is possible to go about daily life and ignoring those pesky palpitations if you don’t become too symptomatic but you need to be in the right head space.

I can’t imagine how frustrating it must be for a young person like yourself but I do think that Oyster makes some really good suggestions. I have Dysautonomia with autoimmune disease and cannot take any of the heart meds. And at such a young age do you really want to be taking meds for the rest of your life? With all of the terrible side effects? They ALL Have side effects long term.

There are very few doctors in the world who understand Autonomic Dysfunction but it is an area which is being researched so I would suggest you see if you can find someone near you who might test you and suggest possible coping strategies.

Lifestyle changes will and have helped me cope but after 19 years of various conditions I am going for pace and ablate BUT I am over 40 years older than you are. The 4 Pillars of good health = eating, sleeping, relaxing and exercising,

At the end of the day - you are the expert on you.

In the meantime you may find this site helpful. There is a list of doctors on the site with an interest which includes cardiologists.

heartrhythmalliance.org/sta...

Best wishes

Reply

Have you seen this site - good information on IST.

dysautonomiainternational.o...

Reply

The link posted by CDreamer mentions low parasympathetic nerve response. If you happen to be someone who has spent a lot of time reading on computers, mobile phones, etc, it is possible your spine, maybe T1 and T2, is compromised causing the low parasympathetic nerve response. If you do not have a balance between the response of the sympathetic and parasympathetic nerves, then the heart may not beat normally. I suggest that you see a qualified chiropractor who is trained to adjust C1, T1, T2 and T5 vertebrae. (Look at some of my other posts.) You may find this is the solution to your problem. Pacemakers have significant risk so if you can avoid this option at your age, you should definitely try others first.

Also, if you have consumed a lot of aspartame, you may have Graves disease, something often overlooked. My sister-in-law had this and had an elevated heart rate (150 bpm) for over a year. It took forever for doctors to diagnose it.

Chiropractic adjustments and negative impacts of artificial sweeteners, especially aspartame, are not at the forefront of a heart doctor diagnosis.

Reply

I was put on Ivabradine two years ago after being diagnosed with heart failure. Had some problems initially and reduced the dosage for a couple of months but have now returned to the full dosage. My body needed time to adjust I guess. It has been a very beneficial drug for me.

I am still on Bisoprolol and Ramipril (for ten years now).

Incidently, I have also been given another "new" drug called Eplerenone for my heart failure/blood pressure. Seems to be doing the trick! Is anybody else taking this?

Reply

You may also like...